Doctor insights on:
Can Imitrex Make You Feel Intoxicated
Sumatriptan is a synthetic drug belonging to the triptan class, used for the treatment of migraine headaches. Structurally, it is an analog of the naturally occurring neuro-active alkaloids dimethyltryptamine (dmt), bufotenine, and 5-methoxy-dimethyltryptamine, with an n-methyl sulfonamidomethyl- group at position c-5 ...Read more
Recommended dosage: The "triptans" such as Imitrex (sumatriptan) can be used no more than 2 tabs in a given 24 hours...Some people have prolonged attacks of migraines needing to use it for couple of days in a row...So, if you are young and healthy otherwise, a couple of days of use should be ok. However, the need to use for few days suggests u should consult doc for a better regimen..Preventive care rx...Good luck. ...Read moreSee 1 more doctor answer
Migraine: There are several products in the triptan family, of which Imitrex (sumatriptan) is a member. One of those might work better for you. There is also Dihydroergotamine (an injection) or ergotamine/caffeine tablets. These are the best 2 groups for treatment. There are also med for preventing migraines, like inderal. Discuss with your pcp or neurologist which might work best for you. ...Read moreSee 1 more doctor answer
Generic Imitrex (sumatriptan): Yes, alsuma.Get a more detailed answer ›
I have chronic migraines and take Imitrex (sumatriptan) for relief -is there anything new on the market?
Yes: There several other effective medications. Discuss with your provider ...Read more
I am a daily user of imitrex (sumatriptan). I have chronic daily severe migraines. What is recommended?
Medication over use: You may have a condition known as medication overuse headache. This used to be called rebound headache. This can occur from frequent use of medications designed to abort headaches. Usually one will need to detox from the medications and start on a preventative type medication to control the headache. You should consult with a headache specialist. http://www.americanheadachesociety.org/. ...Read moreSee 1 more doctor answer
Are there risks associated with taking Imitrex (sumatriptan) for migraines on a long term basis, for 1-2 migraines per month?
None that we know of: So long as the long term usage remains at 1-2x/month. If at some point the patient or doctor recognizes that things are escalating to 2-3/month or 3-4/month...even though these are still below what would be considered CHRONIC patterns of dependency it should be clear that something is changing that needs to be dealt with...otherwise, long term use @ 1-2x/month is fine. BTW, you should start DIARY ...Read more
- Talk to a doctor live online for free
- Can you develop a tolerance to imitrex?
- Can being dehydrated make you feel sick?
- Can anxiety make you feel faint?
- Ask a doctor a question free online
- Can acid reflux make you feel nauseous?
- Can a lack of carbohydrates make you feel tired?
- How bad can anxiety make you feel?
- Can psoriasis make you feel sick?
- Talk to a neurologist online